MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z513G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ob-gyn procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by a sales rep that, during an unknown ob-gyn surgery, 4-0pds was used for buried sutures.There were no problems when a scrub nurse attached the needle to the needle holder and handed it to the doctor.The suture was broken even though no applying force when tying and the doctor applied the needle.It was not a control release needle.Another product was used to complete the case.The customer requested to conduct the suture pulling test.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: please clarify, when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify during use on the patient.It was reported quantity of product involved 2.Please clarify how many devices demonstrated the alleged deficiency? 2 please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) (b)(6).H3 investigation summary: the product was returned to ethicon for evaluation.One empty labeled winding former and a suture piece were received for analysis.Product code z513g.During visual inspection of the returned sample, one end of the suture piece was noted to be cut likely caused by a surgical instrument.Additionally, crimping marks were observed on the surface of the suture.The other section was not returned for analysis.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDSII VIO 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22797639
Report Number2210968-2025-09322
Device Sequence Number15581520
Product Code NEW
UDI-Device Identifier10705031061354
UDI-Public(01)10705031061354(17)47452(10)1053TL
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ513G
Device Lot Number1053TL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown